# SDR C77A2018120600002

- Difficulty date: December 6, 2018
- Submitted: December 6, 2018
- Operation: Air carrier
- Aircraft: N638CZ
- Make and model: Emb ERJ 170-200 LR
- Aircraft serial: 17000259
- Aircraft time: 27,728 hours, 16,727 cycles
- System (JASC): 5540 · Rudder Structure
- Part: Hinge Fitting
- Part number: 17063112003
- Condition: Damaged
- Location: Rudder
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING BASIC CHECK AT EAMS, INSPECTION DISCOVERED THE RUDDER HINGE FITTING #2, P/N 170-63112-003 (ASSY
P/N 170-63072-407), WITH DAMAGE TO THE POSITION #1 BUSHING, P/N 170-62217-003, BORE HOLE (REF
ETD2018-170-127105-A, FIGURE 1). EAMS REAMED THE DAMAGED RUDDER FITTING BORE HOLE TO 0.9375 INCH IN ORDER TO
REMOVE THE DAMAGE. THE REAMED RUDDER FITTING BORE HOLE DIAMETER EXCEEDS THE LIMITS PROVIDED IN
SRM PART II 55-41-00/REPAIR01P. EAMS REQUESTED AND RECEIVED RELIEF IN THE FORM OF ETD2018-170-127105-A
WHICH ALLOWS INSTALLATION OF AN OVERSIZE BUSHING INTO THE REAMED RUDDER FITTING BORE HOLE. THIS EO IS BEING ISSUED TO
PROVIDE INSTRUCTIONS TO ACCOMPLISH A PERMANENT REPAIR OF THE DAMAGED POSITION #1 BUSHING BORE HOLE ON THE RUDDER
HINGE FITTING #2 PER ETD2018-170-127105-A. BECAUSE THE RUDDER HINGE FITTING #2 IS A PRIMARY STRUCTURAL ELEMENT
(PSE), ACCOMPLISHMENT OF THIS EO HAS BEEN CLASSIFIED BY COMPASS ENGINEERING AS A MAJOR REPAIR. THIS EO WILL BE ACCOMPLISHED ON WORK ORDER 2576462.
